MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0430
Medical Device Problem Codes Kinked (1339); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the ruby coil pusher assembly was kinked approximately 5.0 cm from the proximal end.Conclusions: evaluation of the returned device confirmed that it was kinked near its proximal end.This damage likely occurred due forceful handling during removal from the packaging.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a coil embolization procedure, the radiologic technologist inadvertently kinked a ruby coil pusher assembly while removing the ruby coil from its dispenser hoop.The pusher assembly became kinked prior to use and therefore, the ruby coil was not used in the procedure.The procedure was completed using new ruby coils.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6938635
Report Number3005168196-2017-01716
Device Sequence Number19142215
Product Code HCG
UDI-Device Identifier00814548012872
UDI-Public00814548012872
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Radiologic Technologist
Device Expiration Date11/21/2024
Device Catalogue NumberRBY2C0430
Device Lot NumberF72211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1